A 28-year-old female asked about a 61-year-old female:
my mom had been operated for cataract on her left eye. after 5 months of surgery her eye is irritated since she put eye drops for dilation today. why?
3 doctor answers • 6 doctors weighed in
Ophthalmology 30 years experience
Irritation: It's not uncommon to experience mild ocular surface irritation following an eye exam, especially when diagnostic eye drops are instilled. Infrequently corneal abrasions can occur after iop checks. Dilating drops are also culprits for chemical irritation, that can be more noticeable in folks with dry eye or surface diseases. Her symptoms should fade quickly. Try preservative free eye drops/call md.
4706 viewsReviewed >2 years ago
LASIK Surgery 18 years experience
Dry eye: The most common cause of this issue is dry eye. Try using artificial tears during the day, ointment before bedtime, warm compresses, and fish oil supplements orally. If persistent symptoms, go see an eye doctor for further evaluation and treatment.
4706 viewsAnswered >2 years ago
Ophthalmology 35 years experience
Eye irritation: May be related to her dilating drops. Because it's been so long since her cataract surgery, it's most likely not related to that. For now, she should try using some artificial tears to see if her symptoms improve. If they persist, then she should see her eye doctor.
4669 viewsReviewed >2 years ago
Last updated Jan 27, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.